Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 19, 2010, 2:52 PM PST for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It took effect at Jan 20, 2010, 7:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2010, 2:52 PM PST (22:52 UTC)
- In effect from
- Jan 20, 2010, 7:00 AM PST
- Expired
- Jan 20, 2010, 4:31 PM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS76 KMFR 192252 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 PM PST TUE JAN 19 2010 ORZ024-026-200700- /O.EXP.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/ /O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 252 PM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY. THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. * GUSTY SOUTHEAST WINDS WILL DROP BELOW ADVISORY CRITERIA BY 3 PM TODAY. BY WEDNESDAY AFTERNOON ANOTHER LOW PRESSURE SYSTEM WILL GENERATE SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH. THESE WINDS WILL DIMINISH TO 10 TO 20 MPH BY EARLY THURSDAY MORNING. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR ASHLAND AND OTHER AREAS ABOVE 1500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-200700- /O.UPG.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ /O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 252 PM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO INCREASE WINDS TO 35 MPH WITH GUSTS TO 45 MPH WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-200700- /O.EXT.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 252 PM PST TUE JAN 19 2010 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS WILL INCREASE WEDNESDAY AFTERNOON AS A LOW PRESSURE CENTER MOVES TOWARD THE COAST AND INTENSIFIES. * ANOTHER STORM WILL LIKELY CAUSE WINDS TO INCREASE TO 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE WEDNESDAY AFTERNOON. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SK
5 follow-up statements
423 WWUS76 KMFR 200656 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1056 PM PST TUE JAN 19 2010 CAZ081-ORZ024-026-201200- /O.CON.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD... ASHLAND 1056 PM PST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY. * ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO INCREASE WINDS TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. * THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-201200- /O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1056 PM PST TUE JAN 19 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS WILL INCREASE WEDNESDAY AFTERNOON AND NIGHT AS A LOW PRESSURE CENTER MOVES UP THE COASTAL WATERS AND INTENSIFIES. * SOUTH TO SOUTHEAST WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS ARE POSSIBLE. THE GREATEST POTENTIAL FOR THE STRONG WINDS IS OVER THE COASTAL MOUNTAINS AND AT THE IMMEDIATE BEACHES AND CAPES. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STAVISH
161 WWUS76 KMFR 201208 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 408 AM PST WED JAN 20 2010 ORZ021-022-201315- /O.CAN.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 408 AM PST WED JAN 20 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. SOUTH TO EAST WINDS WILL BE STRONG AND GUSTY AT TIMES TODAY THROUGH TONIGHT...HOWEVER SIGNIFICANT HIGH WINDS ARE NOT ANTICIPATED AT LOCATIONS OTHER THAN EXPOSED HEADLANDS. $$ CAZ081-ORZ024-026-202000- /O.EXT.KMFR.WI.Y.0008.100120T1500Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD... ASHLAND 408 AM PST WED JAN 20 2010 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST THURSDAY. * ANOTHER LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH THIS MORNING. THE WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND WILL DECREASE TONIGHT. * THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE MOST IMPACTED BY THESE WINDS. WINDS MAY CAUSE POWER DISRUPTIONS DUE TO FALLEN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STAVISH
265 WWUS76 KMFR 201825 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1025 AM PST WED JAN 20 2010 ORZ022-210230- /O.NEW.KMFR.HW.W.0015.100121T0000Z-100121T1200Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 1025 AM PST WED JAN 20 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. * TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THE EVENING AND PEAK AT 35 TO 40 MPH WITH GUSTS AROUND 55 MPH TONIGHT. * WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS AROUND 55 MPH ARE EXPECTED WITH HIGHEST WINDS ON THE IMMEDIATE COASTLINE. * IMPACTS: SOUTH FACING STRUCTURES WILL BE MOST AFFECTED BY THE HIGH WINDS. WINDS MAY CAUSE POWER INTERRUPTIONS DUE TO FALLEN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-ORZ024-026-210230- /O.CON.KMFR.WI.Y.0008.000000T0000Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD... ASHLAND 1025 AM PST WED JAN 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * ANOTHER LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY. THE WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND WILL DECREASE TONIGHT. * THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE MOST IMPACTED BY THESE WINDS. WINDS MAY CAUSE POWER DISRUPTIONS DUE TO FALLEN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
045 WWUS76 KMFR 201902 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 1101 AM PST WED JAN 20 2010 ORZ022-210330- /O.COR.KMFR.HW.W.0015.100121T0000Z-100121T1200Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 1101 AM PST WED JAN 20 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. * TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THE EVENING AND PEAK AT 35 TO 45 MPH WITH GUSTS AROUND 55 MPH LATE TONIGHT. * WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS AROUND 55 MPH ARE EXPECTED WITH HIGHEST WINDS ON THE IMMEDIATE COASTLINE. * IMPACTS: SOUTH FACING STRUCTURES WILL BE MOST AFFECTED BY THE HIGH WINDS. WINDS MAY CAUSE POWER INTERRUPTIONS DUE TO FALLEN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-ORZ024-026-210330- /O.CON.KMFR.WI.Y.0008.000000T0000Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD... ASHLAND 1101 AM PST WED JAN 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * ANOTHER LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY. THE WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND WILL DECREASE TONIGHT. * THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE MOST IMPACTED BY THESE WINDS. WINDS MAY CAUSE POWER DISRUPTIONS DUE TO FALLEN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
140 WWUS76 KMFR 210031 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 431 PM PST WED JAN 20 2010 CAZ081-ORZ024-026-210145- /O.CAN.KMFR.WI.Y.0008.000000T0000Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD... ASHLAND 431 PM PST WED JAN 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING. $$ ORZ022-210845- /O.CON.KMFR.HW.W.0015.000000T0000Z-100121T1200Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 431 PM PST WED JAN 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THE EVENING AND PEAK AT 30 TO 40 MPH WITH GUSTS AROUND 60 MPH LATE TONIGHT. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED WITH HIGHEST WINDS ON THE IMMEDIATE COASTLINE. * IMPACTS: SOUTH FACING STRUCTURES WILL BE MOST AFFECTED BY THE HIGH WINDS. WINDS MAY CAUSE POWER INTERRUPTIONS DUE TO FALLEN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ SVEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 19, 9:09 AM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Jan 19, 9:09 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 AM PST TUE JAN 19 2010
.DISCUSSION...LOW PRESSURE OFFSHORE HAS FILLED A BIT TO 972MB AND IS LIFTING TO
THE NORTHEAST...HELPING TO WEAKEN WINDS SOME OVER THE COASTAL AREAS
AND INLAND LATER TODAY. SNOW LEVELS OVER NORTHERN CALIFORNIA ZONES
REMAIN NEAR 3500 FEET AS WEBCAMS AND TEMPERATURES ARE VERIFYING
THIS...SO WILL MAINTAIN CURRENT SNOW LEVELS IN WINTER STORM
WARNINGS. WINDS IN ROGUE VALLEY ARE PEAKING WITH GUSTS TO 51 MPH AT
MEDFORD INTL AIRPORT. WINDS HERE SHOULD DIMINISH NEAR 1PM AS
BOUNDARY LEVEL FLOW AS WELL AS H7 FLOW WEAKENS TO 15KT AND 45KT
RESPECTIVELY. FOCUS TODAY IS ON MONITORING EXITING STORM AND
PINNING DOWN WINDS...SNOW LEVELS...AND PRECIPITATION AMOUNTS FOR
STORM DUE TO ARRIVE AT THE OREGON COAST IN EARNEST BY LATE WEDNESDAY
NIGHT. NAM AND GFS WERE IN AGREEMENT ABOUT FOUR HOURS AGO WITH
965MB LOW FOR NEXT STORM BUT 12Z GFS HAS WEAKENED IT SOME TO 971MB.
GOING STRICTLY WITH PERSISTENCE FROM PREVIOUS STORM WOULD OF COURSE
YIELD SIGNIFICANT IMPACTS IN THE WAY OF WINDS AND SNOW ABOVE 3500
FEET. BUT MAIN DIFFERENCE WITH NEXT STORM SEEMS TO BE IN THE TRACK
MOVING EAST OF 130W...CLOSER TO THE COAST. THIS WILL LIKELY RESULT
IN SOME OFFSHORE COMPONENT TO WINDS ALONG COAST AND ALSO INLAND.
THIS MAY DELAY STRONGEST WINDS ALONG THE COAST DUE TO INCREASED
FRICTION COMPONENT. QUICK LOOK AT ANALOG STORM TRACKS THAT MOVE
INSIDE 130W SUGGEST SIGNIFICANT WIND IMPACTS...THOUGH WORST EVENTS
HAD LOW PRESSURE CENTERS BELOW 965MB. CURRENT OUTLOOK CALLS FOR
MOST SIGNIFICANT WINDS ALONG COAST AND INLAND TO OCCUR BY LATE
WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT. WILL BE
UPGRADING MOST WATCHES TO WARNINGS IN THE AFTERNOON PACKAGE.
&&
.AVIATION...LOW LEVEL WIND SHEAR WILL IMPACT COASTAL TERMINALS
THROUGH EARLY AFTERNOON AS WINDS ALOFT REMAIN VERY STRONG. MOSTLY
MVFR TO VFR CONDITIONS WILL EXIST THE REST OF TODAY OVER INLAND
LOCATIONS WITH MVFR TO IFR CEILINGS ALONG THE COAST WITH THE
THREAT FOR ISOLATED THUNDERSTORMS PER RECENT VISIBLE IMAGERY.
WEDNESDAY CEILINGS LOWER ALONG AND WEST OF CASCADES IN RESPONSE TO
APPROACHING STORM WITH ANOTHER ROUND OF VERY STRONG WINDS ALONG
THE COAST LATE WEDNESDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 337 AM PST TUE JAN 19 2010/
DISCUSSION...QUICKLY AFTER A SIGNIFICANT SHORT WAVE MOVED UP THE
COAST LAST NIGHT WITH PEAK WINDS OF 114 MPH AT CAPE BLANCO...ANOTHER
WAVE WILL BE MOVING THROUGH TODAY. THE WINDS WITH THIS WAVE DO NOT
APPEAR AS STRONG...BUT WE FELT EXTENDING THE STORM AND HIGH WIND
WARNINGS THROUGH THIS MORNING WAS WARRANTED BECAUSE OF THE
INSTABILITY...EMBEDDED CONVECTION...AND POTENTIAL MIXING OF MUCH
STRONGER UPPER WINDS WITHIN THIS AREA. GUSTS BETWEEN 50 AND 60 KTS
ARE EXPECTED OVER THE WATERS WITH 60 MPH AT THE BEACHES AROUND
CAPE BLANCO TO NEAR GOLD BEACH. THE GRADIENT ACROSS THE SHASTA
REGION HAS ALSO INCREASED AND HAVE HOISTED A WIND ADVISORY FOR THE
SHASTA VALLEY FOR GUSTS TO 45 MPH.
THE UPSLOPE PRECIPITATION WILL ALSO CONTINUE FOR THE MOUNT SHASTA
AREA. THE CURRENT WARNINGS ARE LEFT IN TACT AND THE SNOW LEVEL IS
HOVERING JUST ABOVE MOUNT SHASTA CITY. WE HAVE ISSUED A NEW WATCH
TO COVER ANOTHER INCREASING SURGE OF MOISTURE TO PRODUCE MORE
HEAVY SNOW ON WEDNESDAY THROUGH WEDNESDAY NIGHT. PRECIP TOTALS
THERE FOR THE PAST 2 DAYS HAVE EXCEEDED 4 INCHES...AND IT LOOKS
LIKE AT LEAST ANOTHER 4 INCHES IS A CONSERVATIVE ESTIMATE FOR WHAT
CAN BE EXPECTED TODAY THROUGH FRIDAY.
THERE IS ANOTHER SURFACE LOW EXPECTED TO MOVE UP THE SOUTH COAST
WEDNESDAY. THE MODELS ARE COMING MORE IN LINE WITH THIS FEATURE
AND WE'RE EXPECTING A 965-970 MB LOW TO MOVE INSIDE OF 130W
FROM JUST SOUTH OF 40N. FOR THIS...WE'VE ISSUED ANOTHER HIGH WIND
WATCH...FOR THE COAST AND SHASTA VALLEY. THOUGH THE LOW APPEARS TO
GET FAIRLY CLOSE THROUGH THE DAY WEDNESDAY...WE FELT STARTING THE
WATCH AT 4PM WAS BEST AS OFFSHORE FLOW WILL PREVAIL FOR A WHILE
AND THE STRONGEST WINDS LIKELY WON'T MATERIALIZE UNTIL THE LOW
CENTER MOVES NORTH.
THE PRECIP TOTALS NORTH OF THE BORDER AND ESPECIALLY ACROSS THE
SOUTHWEST INTERIOR WILL BE CONSIDERABLY LESS AS SOUTH TO SOUTHEAST
FLOW KEEPS DOWNSLOPE DRYING IN PLAY. HAVE DECREASED SOME POPS FROM
MEDFORD NORTH.
AVIATION...WINDS ARE THE MAIN FEATURE OF CONCERN TODAY AS A SHORT
WAVE LIFTS NORTH ALONG THE OREGON SOUTH COAST. LOW LEVEL WIND
SHEAR ALONG THE COAST INCLUDING NORTH BEND IS EXPECTED. INLAND...
IFR CIGS AND VIS WILL PREVAIL AT TIMES AROUND THE SOUTH SLOPES OF
SISKIYOU COUNTY IN HEAVY RAIN/SNOW. NORTHWARD ACROSS MEDFORD AND
KLAMATH FALLS...VFR CIGS WILL PREVAIL.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-
ORZ022.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR ORZ021-ORZ022.
HIGH SURF WARNING UNTIL 10 AM PST WEDNESDAY FOR ORZ021-ORZ022.
WIND ADVISORY UNTIL 11 AM PST THIS MORNING FOR ORZ024-ORZ026.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR .
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR .
CA...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR CAZ081.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ080-
CAZ082-CAZ083.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR CAZ080-CAZ082-CAZ083.
WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ081.
PACIFIC COASTAL WATERS...STORM WARNING UNTIL 2 PM PST THIS AFTERNOON
FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
SKHazardous weather outlook, Jan 19, 6:55 AM PST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 655 AM PST TUE JAN 19 2010 ORZ021-022-201500- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 655 AM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH SURF WARNING IS IN EFFECT FOR THE REST OF TUESDAY. SEE WEATHER MESSAGE...PDXCFWMFR...FOR SPECIFIC DETAILS. A HIGH WIND WARNING IS IN EFFECT UNTIL 1 PM PST. SEE WEATHER MESSAGE...PDXNPWMFR...FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH SURF WARNING IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-201500- CENTRAL SISKIYOU COUNTY- 655 AM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 1 PM PST. SEE WEATHER MESSAGE...PDXNPWMFR...FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-201500- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 655 AM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 10 PM PST. SEE WEATHER MESSAGE...PDXWSWMFR...FOR SPECIFIC DETAILS. A WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT LATE TONIGHT THROUGH THE REST OF TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT THROUGH LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-201500- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 655 AM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW FOR ELEVATIONS ABOVE 3500 FEET IS IN EFFECT UNTIL 10 PM PST. SEE WEATHER MESSAGE...PDXWSWMFR...FOR SPECIFIC DETAILS. A WINTER STORM FOR HEAVY SNOW FOR ELEVATIONS ABOVE 3500 FEET IS IN EFFECT LATE TONIGHT THROUGH THE REST OF TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH FOR HEAVY SNOW FOR ELEVATIONS ABOVE 3500 FEET IS IN EFFECT THROUGH LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-026-201500- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 655 AM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 11 AM PST. SEE WEATHER MESSAGE...PDXNPWMFR...FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KS
In the hours before
Local storm report, Jan 19, 9:56 AM PST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
956 AM PST TUE JAN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM SNOW 4 SSW WEED 41.36N 122.42W
01/19/2010 M6.0 INCH SISKIYOU CA TRAINED SPOTTER
6 INCHES OF SNOW FROM EARLY AFTERNOON INTO THE EVENING.
0953 AM SNOW 2 SSW WEED 41.39N 122.40W
01/19/2010 M6.0 INCH SISKIYOU CA TRAINED SPOTTER
6 INCHES OF SNOW. BEGAN SNOWING AT NOON AND CONTINUED
INTO THE EVENING.
0953 AM SNOW 4 SW WEED 41.37N 122.42W
01/19/2010 M6.0 INCH SISKIYOU CA TRAINED SPOTTER
6 INCH TOTAL. 5 INCHES BETWEEN NOON AND 3 AND ANOTHER 1
INCH IN THE EVENING.
&&
SPENCERLocal storm report, Jan 19, 10:25 AM PST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1025 AM PST TUE JAN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HEAVY SNOW N TENNANT 41.58N 121.91W
01/19/2010 M7.0 INCH SISKIYOU CA TRAINED SPOTTER
18-HOUR TOTAL
&&
SPILDELocal storm report, Jan 19, 10:42 AM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1042 AM PST TUE JAN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM SNOW 6 NW MOUNT SHASTA 41.38N 122.39W
01/19/2010 E6.0 INCH SISKIYOU CA TRAINED SPOTTER
HEAVY WET SNOW SINCE 7 PM PST MONDAY. ABOUT 1 FOOT ON THE
GROUND.
&&
SPILDELocal storm report, Jan 19, 11:46 AM PST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1146 AM PST TUE JAN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM HEAVY SNOW 1 W MOUNT SHASTA 41.32N 122.34W
01/19/2010 M3.0 INCH SISKIYOU CA TRAINED SPOTTER
SINCE 11PM 12HOUR REPORT
1135 AM HEAVY SNOW N TENNANT 41.59N 121.91W
01/19/2010 M7.0 INCH SISKIYOU CA TRAINED SPOTTER
SNOW AMOUNT IN LAST 6 HOURS. SNOWFALL RATES OF 1 TO 1.5
INCHES PER HOUR. 14 INCHES ON THE GROUND. HIGHWAY 97
REPORTEDLY BLOCKED WITH SPUN OUT TRACTOR TRAILERS.
1135 AM HEAVY SNOW MOUNT SHASTA 41.32N 122.32W
01/19/2010 M4.0 INCH SISKIYOU CA CO-OP OBSERVER
AMOUNT SINCE 8 AM PST IN MOUNT SHASTA CITY. SNOWFALL
RATES AROUND 1 INCH PER HOUR.
&&
SPILDELocal storm report, Jan 19, 1:23 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
123 PM PST TUE JAN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HEAVY SNOW SSE MOUNT SHASTA 41.32N 122.31W
01/19/2010 M5.0 INCH SISKIYOU CA TRAINED SPOTTER
AMOUNT IS SINCE 8 AM PST
&&
SPILDELocal storm report, Jan 19, 2:33 PM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
233 PM PST TUE JAN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HEAVY SNOW 3 NW MOUNT SHASTA 41.35N 122.35W
01/19/2010 M14.0 INCH SISKIYOU CA TRAINED SPOTTER
SINCE 5 AM PST
&&
SVENThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 6:06 PM PST | Storm Warning | MFR | 20 hr | |
| Jan 18, 7:19 PM PST | Wind Advisory | MFR | Jackson | 5 hr |
| Jan 19, 2:59 AM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 31 hr |
| Jan 19, 3:37 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 25 hr |
| Jan 19, 3:37 AM PST | Wind Advisory | MFR | Curry, Jackson, Josephine | 11 hr |
| Jan 19, 3:08 PM PST | Gale Warning | MFR | 46 hr | |
| Jan 19, 3:08 PM PST | Small Craft Advisory for Winds | MFR | 6 hr | |
| Jan 19, 3:08 PM PST | Small Craft Advisory for Winds | MFR | 25 hr | |
| Jan 19, 3:08 PM PST | Storm Watch | MFR | 12 hr | |
| Jan 19, 4:00 AM PST | Winter Storm Watch | MFR | Siskiyou | 11 hr |
| Jan 19, 2:34 PM PST | Winter Storm Warning | MFR | Siskiyou | 37 hr |
| Jan 19, 2:34 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 37 hr |
Nearby
Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.